# SDR QMLA2017092417097

- Difficulty date: September 27, 2017
- Submitted: September 27, 2017
- Operation: Air carrier
- Aircraft: N766ME
- Make and model: Bolkms BK117C2
- Aircraft serial: 9066
- Aircraft time: 7,036 hours, 21,702 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 4,873 hours, 9,067 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part serial: 18810
- Condition: Making Metal
- Location: Nr 1
- Part time: 4,873 hours, 9,067 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

DURING ROC FLIGHT FOR MAX N1 (TOPPOING CHECK), AT 13,000 FEET, NR 1 ENGINE WAS IN THE IDLE POSITION, WHEN THE NR 2 ENGINE CHIP LIGHT ILLUMINATED CONSTANTLY.  THREE ATTEMPTS WERE MADE TO "BURN" THE CHIPS WITH NO SUCCESS.  NR 1 ENGINE WAS MOVED TO THE FLIGHT POSITION AND A DESCENT WAS MADE BACK TO THE AIRFIELD.  UPON REMOVING THE CHIP DETECTORS, ALL FOUR DETECTORS HAD SIGNIFICANT AMOUNT OF CHIPS ON THEM, WITH THE MODULE 5 DETECTOR HAVING THE MOST CHIPS AND FLAKES.  UPON REMOVING THE NR 2 ENGINE OIL FILTER, THE FILTER WAS FULL OF CHIPS AND FLAKES.  ALL INFORMATION WAS RELAYED, THE RECOMMENDATION WAS REMOVAL AND REPLACEMENT OF ENGINE SINCE THIS WAS THE 3RD EVENT OF THIS TYPE IN LESS THAN 1 HOUR FLIGHT TIME.
